MAUDE Adverse Event Report: US SURGICAL PUERTO RICO PREMIUM SURGICLIP; CLIP, IMPLANTABLE

US SURGICAL PUERTO RICO PREMIUM SURGICLIP; CLIP, IMPLANTABLE
Model Number 134044
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the surgeon was able to squeeze the handle.There were issues experienced with the loading or firing of the clips.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the instrument was fully applied with the interlock engaged, there was no clip loaded in the jaw, a scissored clip was received taped to the instrument, the distal end of the channel cover was intact, and microscopic inspection revealed that the jaws were misaligned.Functionally, the interlock was properly engaged and prevented the jaws from approximating.It was reported that the clips did not load properly into the jaws as expected.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.Misaligned jaws condition may occur if the distal end of the device is subjected to excessive manipulation during application of the instrument.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PREMIUM SURGICLIP
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key10377888
Report Number2647580-2020-02493
Device Sequence Number11568127
Product Code FZP
UDI-Device Identifier10884521057531
UDI-Public10884521057531
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143644
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number134044
Device Catalogue Number134044
Device Lot NumberP9E0954Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1